[Show abstract] [Hide abstract]
ABSTRACT: The prognosis for patients with complications and syncope following myocardial infarction depends on the left ventricular ejection fraction (LVEF) and the mechanism of the syncope. The aim of this study was to evaluate the results of an electrophysiological study (EPS) following isoproterenol infusion in patients with a negative EPS under basal conditions. The population included 60 patients, aged 60 +/- 12 years, 5 of whom had syncope on effort or with stress. The EPS included measurement of AV conduction, with programmed atrial and ventricular stimulation. It was repeated following infusion of 2 to 4 microg/kg of isoproterenol. Results: An arrhythmia was identified as preceding the syncope in 27 patients (45%): ventricular tachycardia (VT) n = 16, supraventricular tachycardia (n = 5), 2nd or 3rd degree AV block (n = 3), vaso-vagal reaction (n = 3): 3 subjects developed coronary ischaemia. The subjects with VT on Isuprel differed from those without VT, with a lower LVEF (34 +/- 8 vs 45 +/- 14%) (p < 0.05), a higher incidence of effort related syncope (4 vs 1) and a higher risk of cardiac death (6/16 vs 2/44) (p < 0.01). In conclusion, we recommend repeating the electrophysiogical test under Isuprel in patients with complications after MI and a negative EPS in the basal state whether or not they have exercise related syncope, which will reveal an arrhythmia in 45% of cases. Subjects with inducible VT are at high risk of cardiac death.
Archives des maladies du coeur et des vaisseaux 02/2006; 99(2):129-33. · 0.40 Impact Factor
[Show abstract] [Hide abstract]
ABSTRACT: The purpose of the study was to evaluate the interests of electrophysiologic study (EPS) after infusion of isoproterenol in patients with syncope and negative EPS in control state.
1350 patients were consecutively admitted for syncope and EPS. Patients were included if they had no history of tachycardia, a normal Holter monitoring, a negative EPS in control state. EPS was repeated after infusion of 2-4 mug/kg of isoproterenol.
256 patients, 35 with exercise-related syncope and 105 with heart disease (HD), were recruited. After isoproterenol, an arrhythmia was identified as the sign associated with syncope in 102 patients (40%): SVT in 32 patients, VT in 36 patients, infrahisian 2nd or 3rd degree AV block in three patients and vasovagal reaction in 31 patients. Arrhythmias were more frequent in patients with HD (50/105) than in those without HD (52/151) (p<0.05); SVT tended to be more frequent in patients without HD (n=23) than in those with HD (n=9) (p<0.1); VT was more frequent in patients with HD (n=26) than in those without HD (n=10) (p<0.001). There was no relationship between a positive isoproterenol testing and occurrence of syncope at exercise (19/35 vs 81/221) (p<0.1).
isoproterenol infusion increased the sensitivity of EPS in patients with syncope, related or not to exercise, and with negative study in control state, but principally in those with HD. However, SVT was diagnosed in patients without HD and EPS associated with isoproterenol infusion remained an important and rapid tool to establish this diagnosis.
International Journal of Cardiology 01/2006; 106(1):82-7. DOI:10.1016/j.ijcard.2004.12.074 · 6.18 Impact Factor
Europace 01/2003; 4. DOI:10.1016/S1099-5129(03)91753-3 · 3.05 Impact Factor